MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: not applicable as the iol was not implanted.If explanted; give date: not applicable as the iol was not implanted.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: during the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed no other complaint has been received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported during product handling and prior to insertion of pcb00 16.5 diopter intraocular lens (iol) the preloaded inserter was damaged.Through follow up, customer account provided additional information clarifying reported inserter damage as the plunger split the cartridge.It was confirmed the cartridge tip was damaged after the plunger split the cartridge, and the same procedure was completed successfully using backup lens with the same model and diopter size.There is no patient contact reported with the damaged device.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 03/29/2019.Device evaluation: the plunger component was observed fully advanced.Visual inspection using magnification was performed.The cartridge tip was observed deformed, confirming the reported issue.The lens was observed stuck at the cartridge tip.The rod tip override the lens.Residues of viscoelastic were observed at the cartridge tube and tip.The reported issue was verified on the return.However, the unit was handled and used.There is no evidence to suggest that the complaint sample have been affected by the manufacturing process.No product deficiency was identified.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8458363
Report Number2648035-2019-00385
Device Sequence Number345067
Product Code HQL
UDI-Device Identifier05050474558199
UDI-Public(01)05050474558199(17)210813
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer04/15/2019
10/25/2020
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date05/03/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005